Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 68, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2025, 4:17 AM CDT for 4 counties in Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 4:17 AM CDT (09:17 UTC)
- Expired
- Apr 5, 2025, 4:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:16 AM CDT, 1 minute earlier. Its key messages:
- Updated at 401 AM CDT Sat Apr 5 2025
- High rain chances continue through Sunday morning, with heavy rain and flood potential continuing across southeast Oklahoma and western Arkansas.
- Much cooler weather arrives today, with rain possibly changing to snow late tonight into Sunday morning north of Interstate 40. Minor accumulation on grassy surfaces is possible.
- A freeze is expected in many areas Monday morning.
Area forecast discussion, Apr 5, 4:16 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
416 AM CDT Sat Apr 5 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 401 AM CDT Sat Apr 5 2025
- High rain chances continue through Sunday morning, with heavy
rain and flood potential continuing across southeast Oklahoma
and western Arkansas.
- Much cooler weather arrives today, with rain possibly changing
to snow late tonight into Sunday morning north of Interstate
40. Minor accumulation on grassy surfaces is possible.
- A freeze is expected in many areas Monday morning.
&&
.SHORT TERM...
(Today)
Issued at 401 AM CDT Sat Apr 5 2025
The next round of showers, thunderstorms, and locally heavy
rainfall is beginning to move into eastern Oklahoma early this
morning and will spread across the entire forecast area over the
next several hours. A severe weather threat will exist for at
least the next couple hours, especially near and south of
Interstate 40, but the severe threat should diminish by near or
shortly after sunrise.
The heavier rainfall will move out of the area by around midday,
with more scattered and lighter shower activity expected this
afternoon. Gusty north winds today will keep temperatures steady
or even falling a couple degrees during the day today. Wind gusts
will generally stay below advisory levels, but it may be close in
a few spots, so this will need to be monitored.
&&
.LONG TERM...
(Tonight through Friday)
Issued at 401 AM CDT Sat Apr 5 2025
The main upper level storm system will move across Oklahoma
tonight and Sunday morning. Rain may mix with or even change to
snow late tonight into Sunday morning across northeast Oklahoma
and far northwest Arkansas, and some minor accumulation on grassy
surfaces will be possible. Travel impacts are not expected with
temperatures remaining above freezing.
Another chilly day Sunday will set the stage for freezing
temperatures in many places Sunday night, and freeze headlines
will likely be needed. Much warmer temperatures are expected
Monday, setting the stage for a mild and dry week next week, with
temperatures running near or above the seasonal normals for most
of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat Apr 5 2025
Primarily IFR conditions are likely through the period for all
sites, though LIFR and MVFR will be possible at times as well.
Showers and thunderstorms are ongoing across parts of NW AR early
tonight. Expect this activity to lessen over the coming hours
before additional widespread rain moves into the region from the
south by 10-12z. A period of moderate to heavy rainfall is
possible for much of the area between 11-17z, which may locally
reduce vsbys to 2 miles or less. Thunder is likely to be less
widespread than yesterday morning... primarily restricted to SE OK
and W-Central AR... but isolated lightning cannot be ruled out
elsewhere. Periodic rain showers will persist for the remainder of
the forecast period with IFR to low-end MVFR cigs likely to
persist across E OK and NW AR. Breezy north winds expected
areawide today and tonight with gusts between 15-25 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 34 49 32 / 100 90 30 0
FSM 53 41 49 32 / 100 80 40 0
MLC 49 36 47 29 / 100 80 30 0
BVO 47 33 50 26 / 90 80 20 0
FYV 47 35 44 28 / 100 90 50 0
BYV 46 35 43 29 / 100 90 50 0
MKO 48 35 48 28 / 100 90 30 0
MIO 45 34 48 27 / 100 80 40 0
F10 48 35 48 29 / 100 90 30 0
HHW 53 39 48 33 / 100 70 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-063-068>076.
AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...43Hazardous weather outlook, Apr 4, 5:09 PM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 PM CDT Fri Apr 4 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 PM CDT Fri Apr 4 2025 ...SEVERE WEATHER AND FLOOD THREAT CONTINUES THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA...LeFlore county in Oklahoma; Sebastian and Franklin counties in Arkansas. ONSET...Ongoing...ending by around 7 PM. SEVERE THUNDERSTORM. RISK...Critical. AREA...Far Eastern Oklahoma into Western Arkansas. ONSET...Ongoing...ending around 7 PM. AREA AT GREATEST RISK...LeFlore county in Oklahoma; Sebastian and Franklin counties in Arkansas. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma into West-central and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Numerous strong to severe storms draped across far southeast Oklahoma into west-central and northwest Arkansas along and close to a frontal boundary will pose a high severe risk for the remainder of the afternoon, with the threat gradually shifting east out of the area into the evening. The greatest tornado threat exists over southeastern LeFlore county in Oklahoma, with lesser threat as far north as Sebastian and Franklin counties in Arkansas. Large hail and locally damaging wind are the primary threats. Swaths of heavy rainfall from multiple rounds of heavy rain producing thunderstorms thru Saturday morning will pose an elevated and dangerous flash flood threat, mainly across southeast Oklahoma into west-central and northwest Arkansas. Three to eight inches of rain, with some localized totals to around 10 inches are expected. Main-stem river flooding is also expected, and will likely linger into early next week. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm...High Wind...Heavy Rain Potential. SUNDAY...Winter Weather...High Wind Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY...High Wind Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Widespread rain and thunderstorms are expected to spread northeast across the region Saturday morning, with a limited severe weather risk mainly confined to areas near the Red River in far southeast Oklahoma. Hail and wind are the main threats. Rain may mix with or change to snow across parts of northeast Oklahoma and northwest Arkansas before ending late Saturday night into early Sunday. A dusting of accumulation may occur on grassy or elevated surfaces, but travel impacts are not expected. Main-stem river flooding will likely linger into early next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Severe weather and flooding impacts are likely to impact parts of eastern Oklahoma and northwest Arkansas now through the weekend. Multiple periods of response may be required. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 5, 1:41 AM CDT, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
141 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM Hail Pettigrew 35.82N 93.65W
04/05/2025 M1.50 Inch Madison AR Broadcast Media
Timing estimated from radar.
&&Local storm report, Apr 5, 2:49 AM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
249 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Hail Ozark 35.49N 93.83W
04/05/2025 M1.25 Inch Franklin AR Emergency Mngr
Franklin County EM reported half dollar size
hail at Ozark EOC.
&&Local storm report, Apr 5, 2:51 AM CDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
251 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Hail 1 E Ozark 35.49N 93.81W
04/05/2025 M1.75 Inch Franklin AR Amateur Radio
&&Local storm report, Apr 5, 3:02 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
302 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Hail 3 SSE Meg 35.36N 93.86W
04/05/2025 M1.00 Inch Franklin AR Emergency Mngr
Timing estimated from radar.
&&Local storm report, Apr 5, 3:04 AM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
304 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM Hail Kingston 36.05N 93.52W
04/05/2025 M1.75 Inch Madison AR Broadcast Media
&&Local storm report, Apr 5, 3:34 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
334 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM Hail 3 SE Meg 35.37N 93.85W
04/05/2025 M1.75 Inch Franklin AR Broadcast Media
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:04 PM CDT | River Flood Warning | TSA | Sequoyah | 31 hr |
| Apr 4, 8:12 PM CDT | Areal Flood Warning | TSA | LeFlore | 6 hr |
| Apr 4, 8:49 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 11 hr |
| Apr 4, 8:54 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 2 more | 6 hr |
| Apr 4, 9:03 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 6 hr |
| Apr 4, 9:04 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Apr 4, 9:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 10 min |
| Apr 5, 4:40 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 35 min |
| Apr 5, 5:08 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Mayes, Muskogee, Okmulgee and 4 more | 37 min |
| Apr 5, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Sequoyah, Wagoner | 26 min |
| Apr 5, 6:23 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 112 min |
| Apr 5, 6:53 AM CDT | Areal Flood Advisory | TSA | Pushmataha | 30 min |
| Apr 5, 7:03 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Apr 5, 7:23 AM CDT | Flash Flood Warning | TSA | Choctaw, Pushmataha | 3 hr |
| Apr 5, 8:41 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 2 hr |
| Apr 5, 9:06 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Apr 5, 9:30 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 90 min |
| Apr 5, 10:16 AM CDT | Areal Flood Advisory | TSA | Adair, Haskell, LeFlore, Sequoyah | 107 min |
| Apr 5, 11:08 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 6 hr |
| Apr 5, 2:11 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
| Apr 5, 3:43 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more | 24 hr |
| Apr 4, 9:23 PM CDT | Special Weather Statement | TSA | Sebastian | 37 min |
| Apr 4, 9:40 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
| Apr 4, 10:34 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Apr 4, 10:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 39 min |
| Apr 4, 11:02 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| Apr 4, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 34 min |
| Apr 5, 12:03 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 42 min |
| Apr 5, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 51 min |
| Apr 5, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 47 min |
| Apr 5, 2:02 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 43 min |
| Apr 5, 2:38 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 29 min |
| Apr 5, 8:40 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 18 hr |
| Apr 5, 10:41 AM CDT | Areal Flood Advisory | TSA | Benton, Crawford, Washington | 3 hr |
| Apr 5, 12:59 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.